Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 75, NWS Melbourne, FL

October 13, 20064 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 13, 2006, 3:46 PM EDT for 4 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 3:46 PM EDT (19:46 UTC)
Expired
Oct 13, 2006, 6:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 131946
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT FRI OCT 13 2006

...A VERY DRY AIRMASS IS PRODUCING CRITICALLY LOW RELATIVE
HUMIDITY VALUES ACROSS THE NORTHERN INTERIOR FORECAST AREA
THIS AFTERNOON AND WILL AGAIN FOR SATURDAY AFTERNOON...

FLZ041-044>046-144-132200-
/O.NEW.KMLB.FW.W.0075.061013T1946Z-061013T2200Z/
/O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
346 PM EDT FRI OCT 13 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. 

A VERY DRY AIRMASS ACROSS CENTRAL FLORIDA...IS BRINGING VERY DRY
CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR.

$$

FLZ053-132200-
/O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/
OSCEOLA-
346 PM EDT FRI OCT 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
SATURDAY...

A COLD FRONT WILL CROSS CENTRAL FLORIDA THIS AFTERNOON AND TONIGHT
...BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR
PENINSULA SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15
MPH DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH
THEIR LOWEST LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR.

$$

TES
1 follow-up statement
000
WWUS82 KMLB 132218
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
618 PM EDT FRI OCT 13 2006

...A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RELATIVE HUMIDITY
VALUES ACROSS THE NORTHERN INTERIOR FORECAST AREA SATURDAY AFTERNOON...

FLZ041-044>046-144-140930-
/O.EXP.KMLB.FW.W.0075.000000T0000Z-061013T2200Z/
/O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
618 PM EDT FRI OCT 13 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
SATURDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY.

A COLD FRONT WILL MOVE THROUGH CENTRAL FLORIDA THIS EVENING...
BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA
SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15 MPH
DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH
THEIR LOWEST LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR.

$$

FLZ053-140930-
/O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/
OSCEOLA-
618 PM EDT FRI OCT 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT
SATURDAY...

A COLD FRONT WILL MOVE THROUGH CENTRAL FLORIDA THIS EVENING...
BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA
SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15 MPH
DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH
THEIR LOWEST LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR.

$$

TES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 13, 2:32 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 13, 2:32 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
232 PM EDT FRI OCT 13 2006

.DISCUSSION...
CURRENTLY/TONIGHT...THE POCKET OF REMNANT MOISTURE FROM MORNING
STRATUS/FOG VICINITY OF BREVARD COUNTY WAS GRADUALLY DRYING. DO NOT
SEE EVIDENCE OF FRONTAL BOUNDARY MOVING DOWN THE PENINSULA...RATHER
AM SEEING DRIER AIR STARTING TO MIX DOWN FROM ALOFT ACROSS MUCH OF
THE AREA.  INCREASING GRADIENT FLOW IS STILL QUITE A WAYS TO OUR
NORTHWEST. CIRRUS STILL STREAMING ACROSS THE GULF AND EXPECT THEY
WILL AFFECT THE AREA OVERNIGHT.  SHOULD SEE A LIGHT DRAINAGE WIND
FLOW PATTERN SET UP WITH MIN TEMPS IN THE LOW/MID 60S...WHICH IS A
FEW DEGREES BELOW NORMAL.

SAT...LOOKS LIKE A NICE DAY WITH LOW DEW POINTS AND A BIT OF A
REFRESHING NORTH/NORTHEAST WIND FLOW AS SURGE PUSHES THROUGH THE
AREA BY EARLY IN THE DAY.  SHOULD BE PLENTY OF SUNSHINE BUT FILTERED
BY SOME DIMINISHING CIRRUS.

SAT NIGHT-SUN...LONGWAVE TROUGH ACROSS THE NORTHEAST STATES AND
GREAT LAKES WILL LIFT OUT INTO EASTERN CANADA AS A RIDGE IN THE GULF
BUILDS NORTHWARD. MEANWHILE...SURFACE HIGH NEAR TN WILL DRIFT
TOWARDS THE MID-ATLANTIC. LOW-LEVEL FLOW WILL VEER TO EASTERLY BY
SUN...RESULTING IN AN INCREASE IN MOISTURE...THOUGH SIGNIFICANTLY
LESS THAN EARLIER RUNS INDICATED. TEMPERATURES AT OR BELOW AVERAGE
(GENERALLY IN THE LOWER 80S) CAN BE EXPECTED UNDER MOSTLY SUNNY
SKIES.

MON-WED...LARGE AREA OF ISENTROPIC UPGLIDE WILL DEVELOP ACROSS THE
DEEP SOUTH AS THE SURFACE HIGH SLIDES OFF NEW ENGLAND. LATEST GFS IS
FARTHER NORTH WITH THE DEEPEST MOISTURE AND MORE IN LINE WITH THE
00Z ECMW AND 12Z NOGAPS. THE GFS EVENTUALLY DRAGS THE MOISTURE
ACROSS THE PENINSULA ALONG A FRONTAL BOUNDARY WED. HOWEVER...THIS
APPEARS TO BE DRIVEN BY A SPURIOUS SHORT-WAVE TROUGH MOVING EASTWARD
THROUGH THE CAROLINAS. THE ECMW IS SIGNIFICANTLY DRIER AS A RIDGE
BUILDS ACROSS THE EASTERN GULF AND THE AXIS OF THE SURFACE HIGH
REMAINS DRAPED ACROSS THE PENINSULA.

THU-FRI...STRONG RIDGE SHOULD KEEP CONDITIONS GENERALLY DRY AND WILL
RUN WITH POPS AT OR BELOW CLIMO AND TEMPERATURES AT OR ABOVE NORMAL.

&&

.MARINE...ETA AND GFS MARINE MOS BOTH SHOW A SURGE IN THE NORTH
WINDS LATE TONIGHT AND CONTINUING THROUGH SAT.  BOATERS SHOULD NOTE
THAT WHILE THERE WILL BE NO HEADLINE IN THE 4 PM FORECAST...AN
EXERCISE CAUTION STATEMENT WILL BE NECESSARY FOR THE EARLY MORNING
FORECAST ON SAT.  THEREFORE...PLAN ACCORDINGLY FOR A CHOPPY SHORT
PERIOD WIND WAVE DAY ON SATURDAY WITH SEA HEIGHTS BUILDING FROM
THEIR EARLY MORNING LEVELS AROUND 3 FEET TO 4-5 NEAR SHORE AND 5-7
FEET WELL OFFSHORE.

STRONG NORTHERLY WINDS FLOWING AGAINST THE GULF STREAM MAY PRODUCE
MARGINALLY HAZARDOUS BOATING CONDITIONS SAT NIGHT...MAINLY SOUTH OF
COCOA BEACH. WINDS WILL VEER AND SHOULD SUBSIDE SOMEWHAT SUN AS HIGH
PRESSURE BUILDS NORTH OF THE REGION.

&&

.AVIATION...VFR. DRY AIR FILTERING INTO THE AREA WILL PRECLUDE FOG
LATE TONIGHT.

&&

.FIRE WEATHER...HAVE SEEN A FEW SITES START TO FALL BELOW 35 PERCENT
AND MAY HAVE TO GO WITH A SHORT FUSED RED FLAG FOR A PORTION OF THE
NORTH INTERIOR DURING THE NEXT HOUR OR SO.

ON SATURDAY...LATEST GUIDANCE CONTINUES TO SHOW RH VALUES FALLING
BELOW 30 PERCENT IN THE FAR NORTH...WITH SEVERAL HOURS BELOW 35
PERCENT IN THE INTERIOR CENTRAL SECTIONS.  WILL MAINTAIN THE RED
FLAG THAT WAS PREVIOUS ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  81  58  82 /  10  10  10   0
MCO  61  82  60  84 /  10  10  10   0
MLB  65  81  63  82 /  10  10  10   0
VRB  64  83  65  84 /  10  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING SATURDAY AFTERNOON FOR INTERIOR VOLUSIA...LAKE...
SEMINOLE...ORANGE...AND NORTHWEST OSCEOLA COUNTIES...

&&

SHORT TERM...LASCODY
LONG TERM....HIRSCH
Hazardous weather outlook, Oct 13, 5:11 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
511 AM EDT FRI OCT 13 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
511 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...DENSE FOG/SMOKE IMPACT...
PATCHY FOG WILL AFFECT AREAS MAINLY NORTH OF A LINE FROM KISSIMMEE
TO SCOTTSMOOR EARLY THIS MORNING. WHILE VISIBILITIES IS MOST
AREAS REMAINS 3 MILES OR GREATER...LOCALLY DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS IN A FEW SPOTS...PRIMARILY
WITHIN LOW LANDS AND NEAR INLAND BODIES OF WATER. MOTORISTS ARE
ADVISED TO EXERCISE CAUTION DURING THE MORNING COMMUTE DUE TO
POSSIBLE SUDDEN CHANGES IN VISIBILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY.
A NORTHERLY WIND SURGE OF 15 TO 20 KNOTS WILL SPREAD DOWN THE COASTAL
WATERS SATURDAY MORNING AND AFTERNOON. SEAS WILL QUICKLY BUILD TO
5 TO 7 FEET...AND HIGHER IN THE GULF STREAM. THE STRONGEST WINDS
AND HIGHEST SEAS WILL OCCUR AWAY FROM THE IMMEDIATE COAST.

ALSO ON SATURDAY...DRY CONDITIONS WILL RESULT IN AN ELEVATED
THREAT FOR WILDFIRES...MAINLY NORTH OF ORLANDO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:22 PM EDTSpecial Marine WarningMLB113 min
Oct 13, 5:36 AM EDTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia36 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.